|Combivir Side Effects
Jul 16, 2008
I have been on combivir and sustiva for about 4 years now and all my stats are good, and initially there was no side effects and I tollerated them well, but after a few months I developed stomach problems with cramping and needing the toilet a lot mostly on a morning.
I went back to my doctors and have complained about this for 4 years, I have tried everything such as mebeverene, buscopan, peppermint capsules, changing my diet and the times I take my meds and nothing worked it was just put down to IBS and my doctors believe it is not connected to my meds, wont consider a change in them.
Recently I went back to the doctors who told me to stop all the additional tablets and just take my meds, this calmed the cramps down and the runs for a while but now I ALWAYS feel sick (worse when just getting up) and my stomach always feels bloated...
... Do you think this is connected to my meds, and a common side effect and could a change resolve this? Or by changing would I just substitute one problem for another?
Since taking my meds I feel worse in myself, depressed, not going out as much incase I have an attack, and it even stops be travelling on a plane as sometimes I can be in the toilet a good half an hour!
Response from Dr. Henry
I assume you have had a GI work up looking for problems like H pylori infection, pancreatitis, or gall bladder disease.? If no obvious other cause for your stomach problems is found then a switch to an alternative HIV regimen may be worth considering. A switch from Combivir to Truvada or Epzicom (of HLA B5701 negative) might be an initial consideration. KH
Is cialis working less well with my new regimen?
- What Does An Indeterminate Hiv Test Results Mean?
- Can A Cbc Show Signs To A Doctor Of Hiv Or Aids?
- Can Hiv Make Your Skin Darker?
- The First Test Given To Determine The Presence Of The Hiv
- How Long After Exposure To Hiv Does It Take To Test Positive?
- Is There Any Way To Prevent Hiv Right After Unprotected Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.